• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Medications

FastLaneC3

FastLaneC3

Well-known member
Joined
Jun 3, 2009
Messages
87
Location
ON, Canada
#1
Has anyone here been on either Trazodone or Citalopram? If you have, how were the side effects and long term usage for you?
As well for anyone who has used Trazodone, did you find it some what addicting?:redface: I find I rely on it too much.
 
Jo1760

Jo1760

Well-known member
Joined
Oct 25, 2008
Messages
1,507
Location
London
#2
Hi,

Out of the two I have tried Citalopram. it was the first AD i was put on. I'll be honest for me personally it did agree. My anxity became 10 times worse than normal to the point that i was stuttering, couldn't get a proper sentance out at all, felt sick all the time and just generally was on edge. Having said that I have a friend who also sufferes from depression and she swears by Citalopram and has been on it for a couple of years. Although her dose has been increased once since starting to use it, she finds it makes a massive difference and really helps to stop her racey thoughts and general fed up feelings.

I hope you find it works well for you.

X
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
#3
Hi,

I'm on citalopram, was changed to this from fluoxetine. To be honest i've never really had any bad side effects with the citalopram, apart from sending me manic a couple of times.
 
FastLaneC3

FastLaneC3

Well-known member
Joined
Jun 3, 2009
Messages
87
Location
ON, Canada
#4
Yeah, see that's also my issue on the Cito. is that it causes manic episodes. But I think Trazodone is worse. When I first started taking it the side effects were HORRIBLE, it caused me to lose coordination and gave me tremors; I ended up having a friend come over to help me get out of bed because I would stumble around, fall and walk into walls (I joked I was gravitating towards the walls. I was never hungry, my hair started coming out and I lost 15lbs over the 2 weeks that these side effects lasted. The only lasting side effect is that when I yawn, I lose sensation in either my legs (and I end up falling) or my upper body.

The doctors said it would wear off; they think I got such hardcore side effects partially due to my epilepsy. Some how that ties in I guess:confused:
 
schizolanza

schizolanza

Well-known member
Joined
Sep 22, 2008
Messages
2,508
#5
I was on citalopram for a while.I can't remember the dosage.It caused sexual dysfunction which went away when I was switched onto mirtazapine.
 
Enpi

Enpi

Well-known member
Joined
May 16, 2009
Messages
83
Location
I.R.Iran
#6
I have been on Citalopram, but I took it along with Lithium and Propranolol so I can't be sure if the side effects were because of Citalopram. It was mainly drowsiness for me.
 
L

lonelyandlost

Well-known member
Joined
May 8, 2009
Messages
233
Location
Bradford
#7
I took citalopram, I never had many side effects with it other than the first 2 weeks my hands and legs shaked occasionally and that my mouth was very dry, other than that all was ok.